Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Zyprexa and leg pain

I was put on olanzapine an anti phycotic on top of my fluvoxamine meleate 200mg for deap depression after and home invasion. While the olanzaoine was helpful with my depression i think it was also causing leg pain. the longer I took it for the worse the pain got and more pain meds I needed to take to get threw my day to just walk. Once I was strong enough to come off olanzapine I weaned my self off and the leg pain started to get better over time. then I lost weight, 10kg in about 6 weeks while exercising at the gym and swimming and after that the leg pain started getting  worse again.

I'm really not 100% certain if olanzapine was the cause but I was wondering if anyone has had any experiance with some thing like this.
5 Responses
1042487 tn?1275283499
It could be a lot of things but I just want to say that olanzapine's drug metabolism is increased with fluvoxamine which could cause increased adverse effects regarding the olanzapine. Like you leg pain could be caused by extra restlessness caused by increased drug matabolism regarding the interaction with both drug or simple adverse reaction from olanzapine that can get worse by increased drug metabolism.

Best way to go is to report back to your doctor and tell about your symptoms as there might be another medication better for you or something that will have no interaction with fluvoxamine or changing both, I'm not here to tell you what will work this is something you will have to discuss and try with your doctor.

M4
Avatar universal
I'm no longer on olanzapine and I did not know about the posiable drug interaction untill I saw a new Dr recently and started asking why I might be getting leg pains so bad. I did ask her about olanzapine being connected to the pain but she said there should be no lasting so effect's from it now that I'm  off the med. I asked her if olanzapine can be stored in the fat cell or anything as I gained 35 kg from olanzapine and when I lost 10kg fairly fast I wonder if there was conection. I have read that some med's can be stored with in body's fat cells and when the body finally bracks the fat cells down again the drugs are reintroduced in the body again. She said she does not beleaive  that olanzapine is one of the drugs that do that. I did not feel very confidant at all with that answer.

I'm now also suffering from unexplained sinus tachycardia when I'm standing and walking and I dont know how long its been happening for.

I feel like I have a positive mental state for the first time in a long but now my body is in need of healing and I dont know what I can do to get back to my old healthy self.
1 Comments
How long were you on olanzapine and how long have you been off? Do you have any insomnia? Are you experiencing emotions again? Do you feel motivated?
1042487 tn?1275283499
The weight gain is very likely as the drug is an antagonist to histamine receptors and 5-HT.

olanzapine is a thienobenzodiazepine and we know benzodiazepines can be stored into muscles and fats.

Sinus tachycardia may be explainable by a simple result of increased anxiety due to the withdrawal, stress or other underlying medical conditions that should be ruled out with your doctor or specialist regarding that matter.

M4
Avatar universal
My sinus tachycardia has been diagnoised at inappropriate as it's every time I stand up or change position or even drink and eat. I could get to 185 walking really slow. I got to 135 drinking a glass of water in the hospital. Just going from sitting to standing I'd jump 30 beats and stay there. and if I walked or stayed up too long I'd get an intence feeling or passing out or falling down if I did not sit down. My BP also drops as well when I'm standing at frist it was thought I had POTS but POTS people dont continue to be tachy after sitting. laying I was 70 beat sitting I was 80-90 standing I was 110-130. walking slow-150-185. unless I sat down and rested till the tachy got better it would stay higher for longer after I sat.

if it was anxiety it would mean I was scared of standing lol. It took 6mth to rule everything els out.
Avatar universal
I have wondered if pain is a factor in my tachycardia thoe my HR seems to become lower and stay lower when I have no pian.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.